Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 108, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 30, 2003, 7:44 PM CDT for Fentress County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2003, 7:44 PM CDT (00:44 UTC)
- Expired
- Aug 30, 2003, 9:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 138 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 310047
FFWBNA
TNC049-310245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT SAT AUG 30 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FENTRESS COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF JAMESTOWN
* UNTIL 945 PM CDT
* AT 737 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FALLING ACROSS FENTRESS COUNTY.
RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR WILL CAUSE PONDING
OF WATER ON ROADWAYS...DITCHES TO RUN FULL AND CREEKS AND STREAMS TO
RISE QUICKLY. DO NOT DRIVE WHERE WATER COVERS THE ROADWAY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR
IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD.
NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. TO
ESCAPE RISING WATER, MOVE TO HIGHER GROUND.
LAT...LON 3630 8513 3617 8498 3616 8461 3648 8476
3653 8499
$$
BOYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:27 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 30, 2:27 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 227 PM CDT SAT AUG 30 2003 UPPER LEVEL HIGH OFF OF THE SOUTHEAST COAST TO WIN OUT WITH THIS PARTICULAR WEATHER PATTERN. FRONTAL BOUNDARY NEAR THE OHIO RIVER MAY SINK SLIGHTLY SOUTHWARD ACROSS KY BUT PROGRESS BEYOND THAT POINT IS UNLIKELY. IN FACT...FRONTAL BOUNDARY WILL LIKELY WEAKEN AND LIFT NORTHWARD AS A WARM FRONT AS THE UPPER HIGH BUILDS WESTWARD ACROSS THE CAROLINAS BY MONDAY. AS A RESULT...SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS LOOK TO BE THE RULE WITH THE BETTER ORGANIZED ACTIVITY REMAINING TO OUR NORTH. FOR TEMPS...WONT STRAY TOO FAR FROM NUMERICAL MOS GUIDANCE. IN THE EXTENDED...UPPER HIGH FINALLY RETREATS EASTWARD AS A DISTURBANCE BEGINS TO DIG A TROUGH ACROSS THE EASTERN U.S. BY THE MIDDLE OF NEXT WEEK. THIS WILL ALLOW A FRONT TO SWING THROUGH THE REGION WEDNESDAY AND WEDNESDAY NIGHT. AT THIS POINT THE HEAVIEST PRECIP WILL OCCUR ON WEDNESDAY JUST IN ADVANCE OF THE BOUNDARY. ASSOCIATED UPPER DYNAMICS LOOK FAVORABLE WITHIN THE BASE OF THE TROUGH. DRIER AND SLIGHTLY COOLER AIR IS STILL INDICATED IN THE POST FRONTAL SECTOR. WILL THEREFORE CONTINUE TO KEEP POPS OUT OF THE FORECAST FOR THE THU THROUGH SAT PERIOD. BNA TB 072/086 071/089 5532 CSV TB 068/083 067/084 4532 .BNA...NONE. 21
Hazardous weather outlook, Aug 30, 5:30 AM CDT, 14 hours 14 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-311030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY DURING THE AFTERNOON AND EVENING. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. ISOLATED STRONG STORMS WITH GUSTY WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MIDDLE TENNESSEE WILL REMAIN IN A MOIST...UNSTABLE...AIR MASS THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE SEVERE...WITH DAMAGING WINDS...ESPECIALLY TOWARD WEDNESDAY...WHEN A COLD FRONT WILL APPROACH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE EACH DAY THROUGH WEDNESDAY. 13
In the hours before
Local storm report, Aug 30, 6:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0643 PM CDT SAT AUG 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM NASHVILLE TN FLASH FLOOD
08/30/03 DAVIDSON STORM SPOTTER REPORTED
STREET FLOODING IN VICINITY
OF VANDERBILT HOSPITAL
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:00 PM CDT | Flash Flood Warning | OHX | Wilson | 2 hr |
| Aug 30, 8:15 PM CDT | Flash Flood Warning | OHX | Hickman | 105 min |
| Aug 30, 9:00 PM CDT | Flash Flood Warning | OHX | Rutherford | 90 min |
| Aug 31, 3:51 PM CDT | Flash Flood Warning | OHX | Fentress | 114 min |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.